Alert archive / Wyoming / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Cheyenne, WY

July 13, 2010

NWS Cheyenne, WY issued this red flag warning at Jul 13, 2010, 7:17 AM MDT. It took effect at Jul 13, 2010, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 7:17 AM MDT (13:17 UTC)
In effect from
Jul 13, 2010, 12:00 PM MDT
Expired
Jul 13, 2010, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS85 KCYS 131317
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
717 AM MDT TUE JUL 13 2010

...RED FLAG WARNING IN EFFECT FOR HOT TEMPERATURES...GUSTY WINDS
AND LOW AFTERNOON HUMIDITIES THIS AFTERNOON WYOMING FIRE WEATHER
ZONES 301 AND 302...

.A COLD FRONT WILL MOVE INTO WESTERN WYOMING DURING THE MORNING
HOURS TODAY. AHEAD OF THIS FRONT...WEST TO SOUTHWEST WINDS ARE
FORECAST TO INCREASE IN STRENGTH. THESE STRONG WINDS...COMBINED
WITH LOW AFTERNOON HUMIDITIES AND TEMPERATURES IN THE UPPER 80S
TO MIDDLE 90S...WILL CREATE SIGNIFICANT FIRE WEATHER CONDITIONS
FOR CONVERSE AND NORTHERN ALBANY COUNTIES. CONDITIONS MAY BECOME
FAVORABLE FOR SIGNIFICANT FIRE SPREAD AND ERRATIC FIRE BEHAVIOR
THROUGH LATE THIS AFTERNOON.

WYZ301-302-140000-
/O.UPG.KCYS.FW.A.0002.100713T1800Z-100714T0000Z/
/O.NEW.KCYS.FW.W.0004.100713T1800Z-100714T0000Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
717 AM MDT TUE JUL 13 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR A COMBINATION OF STRONG WEST WINDS...HOT TEMPERATURES
AND VERY LOW AFTERNOON HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301 AND 302.

* WIND...WEST WINDS OF 10 TO 15 MPH THIS MORNING ARE EXPECTED TO
  INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON
  AND CONTINUE THROUGH SUNSET.

* HUMIDITY...AFTERNOON HUMIDITIES ARE EXPECTED TO DROP INTO THE
  LOW TEENS ALONG AND EAST OF THE NORTHERN LARAMIE RANGE THIS
  AFTERNOON. SOME AREAS IN THE WARNED AREA MAY SEE SINGLE DIGIT
  RELATIVE HUMIDITIES.

* IMPACTS...COMBINATION OF HOT TEMPERATURES...GUSTY WEST WINDS
  AND LOW AFTERNOON HUMIDITIES MAY CREATE HAZARDOUS FIRE 
  WEATHER CONDITIONS ACROSS CENTRAL WYOMING TUESDAY AFTERNOON. 
  CONDITIONS SUCH AS THESE CAN CREATE AN ENVIRONMENT FOR RAPID 
  FIRE SPREAD AND ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
662 
WWUS85 KCYS 132136
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT TUE JUL 13 2010

...RED FLAG WARNING IN EFFECT FOR HOT TEMPERATURES...GUSTY WINDS
AND LOW AFTERNOON HUMIDITIES THIS AFTERNOON FOR WYOMING FIRE
WEATHER ZONES 301 AND 302...

.A COLD FRONT CONTINUES TO MOVE THROUGH CENTRAL WYOMING THIS
AFTERNOON. AHEAD OF THIS FRONT...WEST TO SOUTHWEST WINDS HAVE
DEVELOPED WITH WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH.
THESE STRONG WINDS...COMBINED WITH LOW AFTERNOON HUMIDITIES AND
TEMPERATURES IN THE UPPER 80S TO MIDDLE 90S...HAVE CREATED SIGNIFICANT
FIRE WEATHER CONDITIONS FOR CONVERSE AND NORTHERN ALBANY COUNTIES.
CONDITIONS MAY BECOME FAVORABLE FOR SIGNIFICANT FIRE SPREAD AND
ERRATIC FIRE BEHAVIOR THROUGH LATE THIS AFTERNOON.

WYZ301-302-140000-
/O.CON.KCYS.FW.W.0004.000000T0000Z-100714T0000Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
336 PM MDT TUE JUL 13 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR A COMBINATION OF STRONG WEST WINDS...HOT TEMPERATURES AND
VERY LOW AFTERNOON HUMIDITIES...

* AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301 AND 302.

* WIND...WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS
  AFTERNOON AND CONTINUE THROUGH SUNSET.

* HUMIDITY...AFTERNOON HUMIDITIES IN THE UPPER SINGLE DIGITS AND
  LOW TEENS ARE EXPECTED TO CONTINUE THROUGH LATE AFTERNOON ALONG
  AND EAST OF THE NORTHERN LARAMIE RANGE THIS AFTERNOON. 

* IMPACTS...COMBINATION OF HOT TEMPERATURES...GUSTY WEST WINDS AND
  LOW AFTERNOON HUMIDITIES MAY CREATE HAZARDOUS FIRE WEATHER
  CONDITIONS ACROSS CENTRAL WYOMING THIS AFTERNOON. CONDITIONS
  SUCH AS THESE CAN CREATE AN ENVIRONMENT FOR RAPID FIRE SPREAD
  AND ERRATIC FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
611 
WWUS85 KCYS 140002
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT TUE JUL 13 2010

WYZ301-302-140115-
/O.EXP.KCYS.FW.W.0004.000000T0000Z-100714T0000Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
602 PM MDT TUE JUL 13 2010

...RED FLAG WARNING EXPIRED AT 6 PM MDT THIS EVENING...

THE RED FLAG WARNING EXPIRED AT 6 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 301 AND 302.

WINDS OVER EAST CENTRAL WYOMING WILL CONTINUE TO DECREASE
GRADUALLY THIS EVENING WHILE RELATIVE HUMIDITIES SLOWLY
INCREASE...ENDING THE CRITICAL FIRE CONDITIONS.


$$

RE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 13, 3:32 AM MDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 13, 3:32 AM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
332 AM MDT TUE JUL 13 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...RELATIVELY QUIET
WEATHER EXPECTED THROUGH WEDNESDAY AS A WEAK PACIFIC COLD FRONT
PUSHES ACROSS THE AREA LATE TODAY AND TONIGHT. THE MAIN IMPACT
FROM THIS FRONT WILL BE WINDY CONDITIONS AND THE POSSIBILITY OF
HAZARDOUS FIRE WEATHER CONDITIONS (SEE FIRE WEATHER DISCUSSION FOR
ADDITIONAL INFORMATION). OTHERWISE...VERY WARM TEMPS EXPECTED
TODAY AHEAD OF THE COLD FRONT WITH HIGHS IN THE UPPER 80S OVER THE
HIGHER VALLEYS TO LOW TO UPPER 90S ACROSS THE HIGH PLAINS OF
EASTERN WYOMING INTO WRN NEBRASKA. THERE IS A SLIGHT CHANCE OF
A TSTORM OVER THE MOUNTAINS TODAY...WHERE A FEW TSTORMS MAY
DEVELOP AHEAD OF THE COLD FRONT. EXPECT TSTORMS TO BE SHORT-LIVED
DUE TO A DRY BOUNDARY LAYER. PROBABILITY OF TSTORMS EXPECTED TO
REMAIN BELOW 10 PCT ACROSS THE LOWER ELEVATIONS TODAY. INCREASED
WINDS ALONG AND WEST OF THE LARAMIE RANGE WITH SUSTAINED WEST TO
SOUTHWEST WINDS BETWEEN 20 TO 35 MPH AND GUSTS AROUND 45 MPH
EXPECTED THIS AFTERNOON.

MODELS SHOW HIGH TEMPS ON WEDNESDAY AROUND 10 DEGREES COOLER...BUT
STILL REMAINING NEAR NORMAL FOR THIS TIME OF THE YEAR BEHIND THE
COLD FRONT. THE FRONT IS EXPECTED TO STALL OVER THE
MOUNTAINS...RESULTING IN AREA OF ENHANCED LLVL CONVERGENCE AS
WINDS SHIFT INTO THE EAST OR SOUTHEAST ACROSS THE HIGH PLAINS OF
WYOMING AND WRN NEBRASKA. INCREASED POP ON WEDNESDAY ALONG I80
NORTHWARD TOWARDS THE NORTH PLATTE RIVER VALLEY FOR AFTERNOON AND
EVENING TSTORMS.

.LONG TERM...THURSDAY THROUGH MONDAY.

THURSDAY...WEST NORTHWEST FLOW ALOFT. LOW LEVEL CONVERGENCE AXIS
DEVELOPS ALONG I-25. HOWEVER...WITH LIMITED LOW AND MID LEVEL
MOISTURE...THUNDERSTORM CHANCES MINIMAL.

FRIDAY...HEIGHTS ALOFT INCREASE. ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE ACROSS OUR NORTHERN AND EASTERN COUNTIES
AT EDGE OF CAP WEAKNESS.

SATURDAY...WARMING TREND WITH INCREASING HEIGHTS AND THICKNESSES.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS NORTH OF A RAWLINS
TO SCOTTSBLUFF LINE IN CAP WEAKNESS ZONE AND WHERE CONVECTIVE
INHIBITION WILL BE MINIMIZED.

SUNDAY...RIDGING ALOFT PREVAILS. LOOKS LIKE ENOUGH LOW LEVEL
CONVERGENCE AS WELL AS LOW AND MID LEVEL MOISTURE FOR ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS NORTH OF A RAWLINS TO
SCOTTSBLUFF LINE.

MONDAY...RIDGING ALOFT CONTINUES. ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS OUR WESTERN COUNTIES WHERE LOW LEVEL
CONVERGENCE AXIS WILL RESIDE.
&&

.AVIATION...VFR TODAY WITH ISOLATED AFTERNOON THUNDERSTORMS ACROSS
THE SNOWY RANGE AND SOUTHERN LARAMIE RANGE. ISOLATED EVENING
THUNDERSTORMS ACROSS THE SNOWY RANGE AND SOUTHERN LARAMIE
RANGE...OTHERWISE VFR. COLD FRONTAL PASSAGE TONIGHT WITH A WIND
SHIFT TO NORTH. ISOLATED AFTERNOON THUNDERSTORMS ON WEDNESDAY
SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE...OTHERWISE VFR.
&&

.FIRE WEATHER...WINDS WILL INCREASE BY THIS AFTERNOON AHEAD OF A
WEAK COLD FRONT PUSHING THROUGH WESTERN WYOMING. WEST WINDS WILL
BECOME GUSTY WITH GUSTS UP TO 50 MPH POSSIBLE ALONG AND WEST
OF THE LARAMIE RANGE. THESE WINDS...COMBINED WITH WARM
TEMPERATURES AND LOW AFTERNOON HUMIDITIES WILL CAUSE AN ELEVATED
FIRE WEATHER THREAT. HOWEVER...WITH MARGINAL FUEL MOISTURE...NOT
TOTALLY CONFIDENT THAT WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS WILL BE OBSERVED. WILL CONTINUE THE FIRE WEATHER WATCH
FOR ZONES 301 AND 302 TODAY. IN ADDITION...WILL MONITOR THE
POTENTIAL FOR A FEW DRY TSTORMS OVER CARBON AND ALBANY COUNTIES
THIS AFTERNOON.

SLIGHTLY COOLER TEMPS AND HIGHER HUMIDITIES ARE EXPECTED ON
WEDNESDAY BEFORE TEMPS WARM UP ONCE AGAIN BY THE END OF THE WEEK
AND INTO NEXT WEEKEND.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...FIRE WEATHER WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR FWZ
     301-302.

NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, Jul 13, 4:21 AM MDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
421 AM MDT TUE JUL 13 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-141030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
421 AM MDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WARM AND DRY CONDITIONS ARE EXPECTED ACROSS THE REGION TODAY.
WEST TO SOUTHWEST WINDS WILL INCREASE BY THIS AFTERNOON ACROSS
WYOMING RESULTING IN AN ELEVATED FIRE WEATHER THREAT. IN
ADDITION...THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS
NEAR THE COLORADO BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE
WEEKEND...ESPECIALLY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

Nearby

Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.